MAUDE Adverse Event Report: EXACTECH, INC. LOGIC CR TIB INSERT SLOPE +. SZ 3.5, 9 MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. LOGIC CR TIB INSERT SLOPE +. SZ 3.5, 9 MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-012-48-3509
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Discomfort (2330); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Aseptic loosening (4883)
Date of Event 09/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.Concomitant device(s): (b)(4) 02-010-03-0235 - logic cr femoral cem, left, sz 3.5.(b)(4) 02-012-45-3525 - lgc tibial fit tray cem sz 3.5f / 2.5t.(b)(4).200-02-29 - three peg patella 29mm.
 
Event or Problem Description
It was reported by the legal department, that this female patient's left tka was revised for issues including but not limited to polyethylene wear, bone loss, osteolysis, instability, and/or component loosening.Patient experiences daily pain and discomfort in her left knee which limits her activities of daily living and impacts her quality of life.
 
Additional Manufacturer Narrative
Revision approximately 3 years, 10 months after initial implant.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no phot.H6: investigation-based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined, insufficient information.These devices are used for treatment not diagnosis.
 
Event or Problem Description
It was reported by the legal department, that this female patient's left tka was revised for issues including but not limited to polyethylene wear, bone loss, osteolysis, instability, and/or component loosening, approximately 3 years, 10 months after initial implant.Patient experiences daily pain and discomfort in her left knee which limits her activities of daily living and impacts her quality of life.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: h6, h11.The following sections were corrected: b5, h6.H11: the reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Operative notes and/or medical records were not provided for review of usage/ technique.A review of manufacturing data was performed and identified that a bag used in the packaging of our polyethylene inserts has been produced outside of our quality specifications.The use of these non-conforming bags may enable increased oxygen diffusion to the uhmwpe (ultra-high molecular weight polyethylene) insert, resulting in increased oxidation of the material relative to inserts packaged with bags that conform to exactech¿s specifications.For inserts with greater than five years of shelf life, increased oxidation of the inserts can lead to premature polyethylene wear resulting in a revision surgery.The tibial insert involved in this case was on the shelf for less than 1 year prior to implantation.However, while it was packaged in a non-conforming vacuum bag, this tibial insert was on the shelf for less than 5 years before it was implanted.A review of complaint history was performed and identified the sales data for all femoral components and tibial components was used to calculate a complaint occurrence rate of (b)(4) due to component loosening.The sales data for all patella components was used to calculate a complaint occurrence of (b)(4) due to component loosening.The sales data for all knee inserts was used to calculate a complaint occurrence of (b)(4) due to instability.Sales data for all knee inserts was used to calculate an approximate complaint occurrence rate of (b)(4) for prosthesis wear, which is considered low according to the frequency of occurrence ranking scale.Increased complaint rates for prosthesis wear is anticipated due to the product recall activities and resulting actions taken by surgeons and patients; no further escalation will be taken at this time.Monthly complaint trending will continue to monitor prosthesis wear events for potential trend signals and take action as required.Poly wear, instability and component loosening are known potential risks and are listed in the risk management documentation and ifu.A definitive root cause was unable to be determined; however, may be the result of poly wear, instability and component loosening or due to inclusion of the polyethylene in the packaging recall.However, the reported poly wear, instability and component loosening cannot be confirmed and potential contributions of manufacturing, user, or patient-related considerations to the event could not be assessed as the devices were not available for evaluation and no images radiographs, or relevant clinical information were provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
LOGIC CR TIB INSERT SLOPE +. SZ 3.5, 9 MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key16395723
Report Number1038671-2023-00185
Device Sequence Number15061090
Product Code JWH
UDI-Device Identifier10885862159281
UDI-Public10885862159281
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K111400
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/16/2019
Device Catalogue Number02-012-48-3509
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2023
Supplement Date Received by Manufacturer04/21/2023
03/18/2026
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date04/21/2023
04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale